Hepatitis C Community
edema
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

edema

Finished triple (24 weeks, Incivek) 5 weeks ago. I have never had edema b4 the 1st 3 weeks of starting Tx. I think it went away but now, post Tx, it is back. It is not real bad but it sure bugs me. Everytime I take my socks off, I see the difference were the band around my ankle was. Any ideas? Is it from the meds? Will it go away? Any remedies?
Blank
Avatar_m_tn
      i also had/have edema in feet ankles, and lower legs. she had me do toe, foot, and ankle exercises to move the edema along. edema is a passive disorder that requires muscle contraction to circulate the trapped lymph.

     the swelling is tx related, because it limits your mobility. walk and exercise.        barry


7 Comments Post a Comment
Blank
Avatar_m_tn
Yes I've had the same thing.  It does go away but you need to put those feet
up and rest.  I had never had that before treatment.  Don't expect it to go away real fast.  But mine has gotten better.  It takes time.
Blank
Avatar_m_tn
Look up edema and hypothyroidism.  Sounds like its could be connected.
I know what your saying...it really bad but bugs me too.  V
Blank
4856858_tn?1365382377
Had a 5 week post blood test yesterday and they are going to check the thyroid...thanx
Blank
1815939_tn?1377995399
I had trouble with edema in my feet, ankles and lower legs. I did have one episode while on treatment. Then, about a month or so after Tx I had another episode, not too bad, but noticeable, but it lasted only about a week and then disappeared. However, about 2 months after treatment or maybe 2.5 months after Tx I had another episode which lasted much longer and was also quite a bit worse. They were very swollen and they would not go all the way down even by morning. I kept them up a lot, but they really were swollen. After about 3 weeks I went to see the cardiologist and they did a full work-up. It was not cardiac in origin. Eventually, it just subsided on its own with no treatment. I know it was the drugs same as it was the other time. That last episode was in Nov.-Dec. and I have not had any problems since except maybe a slight swelling if I stand all day or sit too long. But nothing like in Nov.-Dec. when I had difficulty even getting shoes on.

That was a long way of saying your edema could be treatment related, but it is probably a good idea to have it checked out thoroughly by your doctor and get any tests and labs that need to be done to make sure it is not cardiac related or related to some other organ problem.

As far as remedies, I did sleep with my feet up on pillows for about 3 weeks. It did help. Plus I had them up above my heart when I sat in the recliner.
Blank
Avatar_m_tn
      i also had/have edema in feet ankles, and lower legs. she had me do toe, foot, and ankle exercises to move the edema along. edema is a passive disorder that requires muscle contraction to circulate the trapped lymph.

     the swelling is tx related, because it limits your mobility. walk and exercise.        barry


Blank
3093770_tn?1389742726
I had couple of incidents when I was still under Incivek. My feet were double in size

The only thing I have done at the same time was that I had pickles which are very salty and quite a bit of ham

So beside having my feet up I made sure there was no extra salt in my diet. It seems to help for now
Blank
4856858_tn?1365382377
Thanx for all the comments
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
12 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
446474_tn?1404424777
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811
Avatar_m_tn
Blank
can-do-man
IN
1747881_tn?1358189534
Blank
hrsepwrguy
Greeley, CO
317787_tn?1373214989
Blank
Dee1956
DC
Avatar_f_tn
Blank
susan400
FL